Hot sweaty face and head

Recently I have been struggling with face sweats, water drips off my face and my nose. It is very uncomfortable and embarrassing. I only drink alcohol occasinonally as this always bring a hot head on but otherwise, haven't a clue why this should happen at my age - 58.

Also, I assume because I am losing a lot of water, i do not need to go to the loo as I only go when I get up in the morning and just before I go to bed.

Dr. suggests it could be side effect from Gabapentin tablets. I take five each day, I have cut one out this week, and will probably cut another out next week. This is to horrible and uncomfortable.

Anyone else had this problem?

13 Replies

oldestnewest
  • Yes when I'm flaring I get very hot. Also yes it could be a side effect of your drugs or menopause?

    So uncomfortable but when my glares are controlled it's more comfy x

  • Yes all the time,i have ra/fibro/cfs/sjorgens. I was told it was from the fibro why i sweat,but i also take pregablin which i believe is gabapentin. Mine come eveb when i am sitting down doing nothing.xxx

  • Sylvi, thanks for your message. I also have fibromyalgia and I did wonder if it was that. It is awful - I also get all hot and sweaty for no reason at all. It really gets me down.

    Muffin.

  • My hair is saturated as i am writing this and my face is damp as well. I keep a hand by the side of my chair to dry me with. Yes it gets me down as i can't wear much make-up and it would just wash off. Your not alone Muffin.xxxx

  • Pregabalin (Lyrica) & gabapentin (Neurontin) are two different drugs Sylvi, both are anti-convulsants & both also used for neuropathic pain, confusing.

    Hope you're feeling a little less fed up today. x

  • Hi Muffin, you sound just like me . It really gets me down, i hate going out even to the shops. Im also on gabapentin. I have been told its due to most of my meds im on. Wish there was a pill we could take. Xx Alison

  • Hi, thanks, it is very reassuring to know it is probably Gabapentin tablets, I really wasn't sure.

    Muffin.

  • Yes, me too and I take 600mg of Gabapentin 3 times a day. I'm almost dreading the warmer weather although I love it. I'm dripping at the thought!

  • Wow, thanks, I wasn't sure if it was Gabapentin, but it looks at if it is. Many thanks.

    Muffin

  • Gabapentin isn't the same drug as pregabalin.

  • I do hope it's not because of gabapentin, I'm starting them today & already have head sweats regularly just now. In fact I was having weight, height & bp done this morning before having my MTX bloods (prior seeing my GP re pain review) & felt it coming on just as the nurse was going to do my bp so she said to go & stand by the open window & she'd wait until it subsided but I said no, it'll be interesting to see if there's any change from my normal good readings so she did it & there was absoulutely no difference to my normal range. She's pretty sure mine is menopausal.

  • I used to have really drippy sweats with menopause. I also found that menopausal symptoms never stayed the same - just when you got used to one lot, it all changed. I had menopausal symptoms from age 40 for at least 15 years. The sweats were one part of it- not constantly over the 15 years, but for months at a time, then I'd be fine for a while, then when least expecting it they would start again.

    While at your age menopausal hormone change is probably a fairly likely cause (even if you think you are through the menopause), its obviously worrying you, so a trip to your GP would probably be useful. They can rule out other causes and put your mind at rest.

  • My gp said I don't have fibro though IT was suspected years ago when first signs of RA started to show In blood. I also have this terrible saturated hair, dripping face etc. My menopause I have been told is totally finished but Wait.!!! Seems it can go on into your eighties and seems in my case it's a mix of certain of the drugs I take. Ask your gps which of your MEDS Taken together cause this.

You may also like...